Alert archive / Nebraska / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 196, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 7, 2003, 8:08 PM MDT for Chase County, Keith County, Perkins County, Nebraska. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2003, 8:08 PM MDT (02:08 UTC)
- Expired
- Jul 7, 2003, 9:00 PM MDT
- In force
- 52 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Chase County, NE, Keith County, NE, Perkins County, NE
The radar
The North Platte radar (KLNX), 149 km from the middle of the area, began a volume at 02:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 7, 5:00 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.1 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3731 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1235 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 2.1
- Supercell composite
- 17.1
The text
As transmitted, in the capitals the NWS used until 2016.
386 WUUS53 KLBF 080208 SVRLBF NEC029-101-135-080300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 806 PM MDT MON JUL 7 2003 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KEITH COUNTY IN SOUTHWEST NEBRASKA PERKINS COUNTY IN SOUTHWEST NEBRASKA CHASE COUNTY IN SOUTHWEST NEBRASKA * UNTIL 900 PM MDT * AT 756 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 18 MILES NORTHWEST OF BRULE TO 14 MILES SOUTHWEST OF CHAMPION...OR ABOUT ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF LEWELLEN TO 9 MILES NORTHEAST OF ALVIN...MOVING EAST AT 30 MPH. 80 MPH WINDS HAVE BEEN REPORTED IN BIG SPRINGS WITH THESE STORMS WHICH EXTEND SOUTH TO LAMAR AND CHAMPION. * SEVERE THUNDERSTORMS WILL BE NEAR... OVER BRULE AROUND 825 PM MDT OVER CHAMPION AROUND 830 PM MDT OVER IMPERIAL AROUND 840 PM MDT OVER LEMOYNE AROUND 845 PM MDT OVER ENDERS AROUND 850 PM MDT OVER MADRID AROUND 900 PM MDT IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. THIS THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT MONDAY EVENING FOR WESTERN NEBRASKA. LAT...LON 4133 10201 4038 10198 4039 10138 4133 10137 $$ CDC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 2:55 PM MDT, 5 hours 13 minutes earlier.
Area forecast discussion, Jul 7, 2:55 PM MDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 355 PM CDT MON JUL 7 2003 PCPN CHANCES THIS EVENING/TONIGHT MAIN FCST CHALLENGE. ANOTHER BUSY NIGHT AS MCS CONTINUING TO MOVE ACROSS EASTERN CWA EARLY THIS MORNING. ATMOSPHERE WILL TRY TO RELOAD TODAY WITH NEXT STRONG VORT SEEN IN WATER VAPOR ACROSS OR/ID. THIS FEATURE WILL BE ACCOMPANIED BY JET MAX ALSO MOVING ACROSS PAC NW. PRIOR TO LARGE MCS...SFC LOW WAS IN SE COLORADO WITH WARM FRONT ARCHING ACROSS NW INTO SOUTHERN NEB. CYCLOGENESIS SHOULD CONTINUE ACROSS NW HIGH PLAINS AS WESTERN VORT ADVANCES TODAY. THIS WILL ALLOW SOUTHERLY FLOW TO INCREASE ACROSS THE PLAINS TODAY WITH WARM FRONT MOST LIKELY LIFTING INTO NORTHERN PORTIONS OF THE STATE AS SFC LOW MOVES INTO BLACK HILLS REGION. STRONG WAA AND THETA-E ADVECTION AHEAD OF THE FRONT WILL OCCURE ACROSS N/E PORTIONS OF FA. THIS COMBINED WITH STRONG SHEAR AHEAD OF WAVE...SB CAPES 3000+...AND UPPER JET INTERACTION SHOULD LEAD TO ANOTHER SVR WEATHER OUTBREAK. WILL PUT BEST POPS N.EAST TAPERING TO SLGHT CHANCE FAR SW WHERE SOUNDINGS LESS IMPRESSIVE WITH WARM/DRY AIR WORKING IN ALOFT. HOWEVER WILL BE STRONG CONVERGENCE ALONG SFC TROF/DRYLINE AND FROPA LATER IN EVENING. Q-VECTS SHOWING STRONG SUBSIDENCE PUSHING IN BEHIND WAVE WITH PCPN ENDING W/E THROUGH BY SUNRISE WITH FROPA THROUGH CWA. ONLY MINOR CHANGES TO REMAINDER OF FCST. .LBF...NONE. DP
Hazardous weather outlook, Jul 7, 6:16 PM MDT, 1 hour 52 minutes before
NEZ004>010-022>029-035>038-056>059-069>071-094-081100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 716 PM CDT MON JUL 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT ...SEVERE THUNDERSTORM WATCH FOR SOUTHWEST AND WEST CENTRAL NEBRASKA UNTIL MIDNIGHT CDT (11 PM MDT)... SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING FOR AREAS MAINLY ALONG AND SOUTH OF HIGHWAY 2 AND 91. THE PRIMARY THREAT WILL BE LARGE...DAMAGING WINDS AND HEAVY RAINFALL. AN ISOLATED TORNADO IS ALSO POSSIBLE. AREAS NORTH OF THIS LINE CAN EXPECT SCATTERED THUNDERSTORMS BUT THE POTENTIAL FOR SEVERE STORM IS LESS LIKELY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH MID WEEK AS NUMEROUS UPPER LEVEL DISTURBANCES WILL BE TRAVELING OVER THE CENTRAL PLAINS IN WEST TO NORTHWEST FLOW ALOFT. THE CHANCE OF THUNDERSTORMS WILL CONTINUE TUESDAY OR WEDNESDAY BUT THE HIGHEST LIKELY HOOD OF SEVERE WEATHER IS TONIGHT AND TUESDAY. THUNDERSTORMS ARE NOT EXPECTED THURSDAY THROUGH SUNDAY AS HIGH PRESSURE BUILDS INTO THE CENTRAL PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT FOR AREAS SOUTH OF HIGHWAY 2. KAR
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:03 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden | 57 min |
| Jul 7, 8:34 PM MDT | Severe Thunderstorm Warning | LBF | Arthur | 26 min |
| Jul 7, 8:51 PM MDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes, Lincoln, McPherson | 54 min |
| Jul 7, 9:48 PM MDT | Severe Thunderstorm Warning | LBF | Frontier, Lincoln | 27 min |
| Jul 7, 9:50 PM MDT | Severe Thunderstorm Warning | LBF | Custer, Logan | 55 min |
| Jul 7, 10:10 PM MDT | Severe Thunderstorm Warning | LBF | Hooker, Thomas | 65 min |
| Jul 7, 10:51 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 39 min |
| Jul 8, 5:24 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 66 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.